MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.[(b)(4)_hhs_fda_mw5081542_recvd 10dec2018_mnp.Pdf].
 
Event or Problem Description
An sus voluntary event report (mw5081542) was received 10dec2018.According to the report: during insertion of right subclavian swan placement, a micropuncture transitionless access set sheath and wire was inserted to place a central line.The tip of the micropuncture wire came off in the patient's body.The wire tip appears to be extravascular and not intravascular.No additional information was provided.Although requested, the initial reporter indicated no additional information will be provided.The complaint device is not available for return to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record revealed several nonconforming events which could contribute to this failure mode.However, all affected units were scrapped and not replaced prior to order completion.It should be noted there were no other reported complaints for this lot number.Additionally, there is no ifu for this device.However, there is a caution label on the wire guide holder that directs the user to not pull the wire guide through the needle once inserted, to avoid the needle damaging the wire guide.Furthermore, due to the rigorous quality control checking that takes place for all wire guides (every wire guide is checked, per our quality control instructions), and all nonconformant wire guides were scrapped and not replaced, there is no evidence to suggest that these nonconformances are related to the tip separation of the event.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr249056_hhs_fda_mw5081542_recvd 10dec2018_mnp.Pdf].
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8173977
Report Number1820334-2018-03885
Device Sequence Number2791989
Product Code DYB
UDI-Device Identifier00827002438712
UDI-Public(01)00827002438712(17)210518(10)8895034
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Catalogue NumberMPIS-501-NT-U-SST
Device Lot Number8895034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;